Alert archive / Kansas / High Wind Warnings in 2009

High Wind Warning 4, NWS Wichita, KS

April 4, 200913 counties in Kansas

NWS Wichita, KS issued this high wind warning at Apr 4, 2009, 11:42 AM CDT for 13 counties in Kansas. It was in force for 7 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 2009, 11:42 AM CDT (16:42 UTC)
Expired
Apr 4, 2009, 7:00 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 1:30 PM CDTNON-TSTM WND GST 47Russell, KS
Apr 4, 1:35 PM CDTNON-TSTM WND GST 52Kingman, KSMEASURED BY KSN WEATHERLAB EQUIPMENT.
Apr 4, 2:06 PM CDTNON-TSTM WND GST 52Hutchinson, KS
Apr 4, 2:08 PM CDTNON-TSTM WND GST 60Hutchinson Airport, KS
Apr 4, 2:15 PM CDTNON-TSTM WND GST 52Great Bend, KS
Apr 4, 2:19 PM CDTNON-TSTM WND GST 53Claflin, KSMEASURED BY KSN WEATHERLAB EQUIPMENT.
Apr 4, 2:22 PM CDTNON-TSTM WND GST 576 N Susank, KSBLOWING DUST ALSO REDUCING VISIBILITY
Apr 4, 2:22 PM CDTNON-TSTM WND GST 57Windom, KSMEASURED BY KSN WEATHERLAB EQUIPMENT AT THE ELEMENTARY SCHOOL.
Apr 4, 2:41 PM CDTNON-TSTM WND GST 51Hutchinson, KSDELAYED REPORT RECEIVED AT 157 AM CDT.
Apr 4, 2:54 PM CDTNON-TSTM WND GST 54Moundridge, KSMEASURED BY KSN WEATHERLAB EQUIPMENT AT THE MIDDLE SCHOOL.
Apr 4, 3:05 PM CDTNON-TSTM WND GST 51Chase, KSMEASURED BY KSN WEATHERLAB EQUIPMENT.
Apr 4, 4:01 PM CDTNON-TSTM WND GST 55Mid Continent Airport, KSFREQUENT GUSTS OF 50 TO 55 MPH IN PAST 20 MINUTES JUST BEHIND DRYLINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 440 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
440 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 041642
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1142 AM CDT SAT APR 4 2009

...VERY STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT THE AREA THIS
AFTERNOON INTO THIS EVENING... 

KSZ068-082-083-091-092-050000-
/O.UPG.KICT.WI.Y.0018.000000T0000Z-090405T0000Z/
/O.NEW.KICT.HW.W.0004.090404T1642Z-090405T0000Z/
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...NEWTON...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON
1142 AM CDT SAT APR 4 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WILL TURN MORE
SOUTHWESTERLY THIS AFTERNOON BEHIND A DRYLINE...AND STRENGTHEN
QUITE A BIT. SUSTAINED WINDS OF 40 MPH WITH SOME GUSTS TO 55 OR
60 MPH WILL BE POSSIBLE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

&&

$$

KSZ032-033-047>051-067-050045-
/O.NEW.KICT.HW.W.0004.090404T1642Z-090405T0000Z/
/O.EXT.KICT.WI.Y.0018.000000T0000Z-090405T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
1142 AM CDT SAT APR 4 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
WIND ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT
SUNDAY. 

STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WILL TURN MORE
SOUTHWESTERLY THIS AFTERNOON BEHIND A DRYLINE...AND STRENGTHEN
QUITE A BIT. SUSTAINED WINDS OF 40 MPH WITH SOME GUSTS TO 55 OR 60
MPH WILL BE POSSIBLE THIS AFTERNOON. THE STRONG WINDS WILL SUBSIDE
SOME THIS EVENING...BUT WILL REMAIN HIGH ENOUGH FOR A WIND
ADVISORY TO CONTINUE FOR PORTIONS OF CENTRAL AND SOUTH-CENTRAL
KANSAS INTO THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES
WILL NEED TO USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

&&

$$

KSZ052-053-069>072-093>096-098>100-050000-
/O.CON.KICT.WI.Y.0018.000000T0000Z-090405T0000Z/
MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
1142 AM CDT SAT APR 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH TO SOUTHEAST WINDS SUSTAINED NEAR 30 MPH...WITH GUSTS
APPROACHING 40 MPH WILL AFFECT SOUTHEAST KANSAS INTO THE EARLY
EVENING HOURS...AS STRONG LOW PRESSURE MOVES ACROSS NORTHERN
KANSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ADK
1 follow-up statement
000 
WWUS73 KICT 042353
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SAT APR 4 2009


KSZ032-033-047>051-067-051000-
/O.EXP.KICT.HW.W.0004.000000T0000Z-090405T0000Z/
/O.EXT.KICT.WI.Y.0018.000000T0000Z-090406T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
653 PM CDT SAT APR 4 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT SUNDAY. 

STRONG WEST WINDS WILL GRADUALLY SWITCH AROUND TO THE NORTHWEST
ACROSS CENTRAL KANSAS...BUT WILL REMAIN AROUND 30 MPH WITH HIGHER
GUSTS FOR TONIGHT INTO SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES
WILL NEED TO USE EXTRA CAUTION.

&&

$$

KSZ068-051000-
/O.EXP.KICT.HW.W.0004.000000T0000Z-090405T0000Z/
/O.EXB.KICT.WI.Y.0018.090405T0200Z-090406T0000Z/
HARVEY-
INCLUDING THE CITY OF...NEWTON
653 PM CDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SUNDAY. THE HIGH
WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

STRONG WEST WINDS WILL GRADUALLY SWITCH AROUND TO THE NORTHWEST
ACROSS THE AREA...BUT WILL REMAIN AROUND 30 MPH WITH HIGHER GUSTS FOR
TONIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. DRIVERS OF HIGH PROFILE VEHICLES
WILL NEED TO USE EXTRA CAUTION.

&&

$$

KSZ082-083-091-092-050100-
/O.EXP.KICT.HW.W.0004.000000T0000Z-090405T0000Z/
KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON
653 PM CDT SAT APR 4 2009

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

THE REALLY STRONG AND DAMAGING WINDS HAVE DIMINISHED ACROSS THE
AREA...THEREFORE THE HIGH WIND WARNING WILL EXPIRE AT 7 PM. GUSTY
WEST AND NORTHWEST WINDS AROUND 25 MPH WILL CONTINUE ACROSS THE
AREA THROUGH TONIGHT AND SUNDAY.

$$

KSZ052-053-051000-
/O.EXP.KICT.WI.Y.0018.000000T0000Z-090405T0000Z/
/O.NEW.KICT.WI.Y.0019.090405T0200Z-090406T0000Z/
MARION-CHASE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS
653 PM CDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SUNDAY. 

STRONG WEST WINDS WILL GRADUALLY SWITCH AROUND TO THE NORTHWEST
ACROSS THE AREA...BUT WILL REMAIN AROUND 30 MPH WITH HIGHER GUSTS FOR
TONIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ069>072-093>096-098>100-050100-
/O.EXP.KICT.WI.Y.0018.000000T0000Z-090405T0000Z/
BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
653 PM CDT SAT APR 4 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS HAVE DIMINISHED BELOW WIND ADVISORY LEVELS AND ARE EXPECTED
TO REMAIN BELOW ADVISORY LEVELS...THEREFORE THE ADVISORY WILL EXPIRE
AT 7 PM.

$$

JAKUB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Apr 4, 7:25 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Apr 4, 7:25 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
725 AM CDT SAT APR 4 2009

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
CONCERNS ABOUND THIS MORNING. THE FIRST INVOLVES STRONG LOW-LEVEL
WIND SHEAR PRIMARILY OVER SC & SE KS...WHERE LOWER-DECK COMPONENT
VEERS FROM 14020KTS AT SFC TO 19065KT AT 2,000FT AGL. MAGNITUDE
OF WIND SHEAR TO DIMINISH BY MID-MORNING AS STRONGER FLOW MIXES TO
THE DECK AS INTENSE() CYCLONE CENTERED OVER EXTREME SE CO AT 12Z
PUSHES E/NE ACROSS KS TODAY...REACHING NEAR KMCI 05/06Z. LWR-DECK
FLOW WILL VEER TO DUE SLY OVER CNTRL & SC KS BY 04/17Z WITH SPEEDS
LIKELY TO REACH 30KTS SUSTAINED WITH GUSTS 40KTS. FURTHER VEERING
OCCURS LATE THIS AFTERNOON OVER CNTRL & SC KS AS AFORE-MENTIONED
SFC CYCLONE SURGES E/NE ACROSS CNTRL KS...ENABLING SFC DRY LINE TO
PUNCH E ACROSS OK & SC KS. FURTHER N OVER CNTRL KS WIDNS WILL VEER
TOWARD THE W/NW AT VELOCITIES COMPARABLE TO THIS AFTERNOONS. MVFR
CIGS FROM 1,500-2,500FT LIKELY OVER KRSL & KSLN 05/02Z-05/03Z AS
STRONG 925-850MB WRAP-AROUND MOISTURE SPREADS RAPIDLY OVER THESE
AREAS. AREAS OF -RA/-SN LIKEWISE EXPECTED TO SPREAD SE TOWARD BOTH
TERMINALS AFTER 05/06Z BUT HAVE OPTED TO LEAVE SUCH MENTION OUT OF
THE FINAL 6-HOUR PERIOD OF THE TAF CYCLE UNTIL THIS PERIOD COMES
INTO BETTER FOCUS.

&&

.PREV DISCUSSION... /ISSUED 307 AM CDT SAT APR 4 2009/

DISCUSSION...

TODAY-TONIGHT:

MAIN STORY TODAY WILL BE WINDS AND FIRE DANGER. COMBO OF VERY DRY
AIR AND VERY GUSTY WINDS WILL BOOST GFDI VALUES WELL ABOVE RED
FLAG WARNING THRESHOLD FOR MOST OF THE AREA TODAY. DESPITE RECENT
PRECIPITATION/SNOW...GRASSES ARE ALREADY QUITE DRY AND SHOULD
EASILY BURN. GFDI VALUES ARE EXTREMELY HIGH ACROSS SOUTH CENTRAL
KS THIS AFTERNOON AND EVENING BEHIND DRYLINE. STRONG WINDS ARE
EXPECTED BOTH AHEAD AND BEHIND FRONT...WITH ADVISORY CRITERIA
BEING REACHED LATER THIS MORNING...AND SHOULD PERSIST WELL INTO
THE NIGHT ACROSS CENTRAL KS. HAVE EXTENDED/EXPANDED GOING WIND
ADVISORY. OTHERWISE...SIMILAR STORY TO RECENT SYSTEM...WITH
MOISTURE RATHER SPARSE WHICH SHOULD LIMIT IMPACT OF STRONG
DYNAMICS...TO MAINLY SCATTERED STRONG STORMS...WITH A TOKEN
SEVERE STORM POSSIBLE OVER SOUTHEAST KS. MAIN THREAT WOULD BE
MARGINAL WIND/HAIL. INFLUX OF COLD AIR WILL CHANGE PRECIPITATION
OVER TO MIX THEN SNOW OVER PARTS OF CENTRAL KS DURING THE NIGHT.
AT THIS TIME...NO SIGNIFICANT ACCUMULATION IS ANTICIPATED.

SUN-MON:

NOT A LOT OF CHANGE FROM GOING FORECAST...ALTHOUGH WRAP AROUND
CLOUDS MAY PERSIST A BIT LONGER THAN PREVIOUSLY ANTICIPATED.
INCREASING DRY LOW LEVEL AIR SHOULD CAUSE PRECIPITATION TO END OVER
MUCH OF THE AREA BY SUNDAY AFTERNOON. TEMPERATURES WILL STRUGGLE
WITH CLOUDS AND COLD AIR ADVECTION. NOT A LOT OF RECOVERY ON
MON...ALTHOUGH ADDITIONAL SUNSHINE WITH INCREASING SUN ANGLE AND
POTENTIAL DOWNSLOPE COMPONENT TO WINDS...SHOULD ALLOW A BIT OF
AIRMASS MODERATION.

TUE-FRI:

NO CHANGES TO GOING FORECAST. -HOWERTON

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
A STRONG UPPER LEVEL SYSTEM AND ASSOCIATED SURFACE LOW WILL MOVE
OUT INTO KANSAS DURING THE DAY ON SATURDAY. THIS WILL CAUSE
SOUTHERLY WINDS TO INCREASE ACROSS THE REGION THEN GRADUALLY VEER
OUT TO A MORE WESTERLY DIRECTION FOR THE AFTERNOON AND EVENING
HOURS. THE WINDS WILL BECOME QUITE STRONG ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS DURING THE AFTERNOON AND EVENING HOURS...WITH GUSTS
AROUND 45 MPH POSSIBLE. A STRONG DRY LINE WILL RACE EASTWARD ACROSS
THE REGION WHICH COULD SPARK OFF SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY FOR LOCATIONS EAST OF THE KANSAS TURNPIKE.
THIS ACTIVITY COULD AFFECT CNU TAF SITE DURING THE EARLY EVENING
HOURS ON SATURDAY.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  32  44  23 /  10  10  10   0
HUTCHINSON      71  31  42  23 /  20  10  20   0
NEWTON          74  31  42  24 /  10  10  20   0
ELDORADO        75  35  43  26 /  20  10  20   0
WINFIELD-KWLD   78  38  45  24 /  20  10  10   0
RUSSELL         64  25  37  22 /  20  30  20   0
GREAT BEND      64  27  38  19 /  20  20  20   0
SALINA          72  34  41  25 /  30  30  30   0
MCPHERSON       72  32  41  24 /  20  20  20   0
COFFEYVILLE     75  41  46  28 /  20  40  20  10
CHANUTE         74  37  43  29 /  20  40  30  10
IOLA            73  36  42  29 /  20  40  30  10
PARSONS-KPPF    74  43  44  25 /  20  40  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
KSZ032-033-047>053-067>070-082-083-091>094-098.

WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR KSZ052-053-068>070-082-083-091>094.

WIND ADVISORY FROM 10 AM THIS MORNING TO 1 AM CDT SUNDAY FOR
KSZ032-033-047>051-067.

&&
Hazardous weather outlook, Apr 4, 11:23 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1123 AM CDT SAT APR 4 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-051630-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1123 AM CDT SAT APR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXTREME FIRE DANGER IS EXPECTED OVER CENTRAL AND SOUTH CENTRAL
KANSAS...AND PORTIONS OF SOUTHEAST KANSAS THIS AFTERNOON AND
EVENING. SEE THE LATEST RED FLAG WARNING FOR DETAILS.

VERY STRONG SOUTH TO SOUTHWEST WINDS HAVE PROMPTED A WIND
ADVISORY FOR MUCH OF THE AREA FOR TODAY AND INTO TONIGHT. SEE THE
LATEST WIND ADVISORY FOR DETAILS. STRONG WINDS ARE EXPECTED TO
PERSIST THROUGH TONIGHT...SO THE WIND ADVISORY MAY NEED TO BE
EXTENDED.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS MAINLY SOUTHEAST KANSAS...ROUGHLY ALONG AND EAST OF
HIGHWAY 99. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE
POSSIBLE...CAPABLE OF DIME TO QUARTER SIZE HAIL AND WINDS OF 50
TO 60 MPH. THE THUNDERSTORM THREAT WILL EXIT SOUTHEAST KANSAS BY
MID TO LATE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NORTHWEST WINDS SUSTAINED BETWEEN 25 AND 35 MPH WITH GUSTS OVER
40 MPH ARE EXPECTED ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL
KANSAS ON SUNDAY. WIND ADVISORIES FOR THIS WILL LIKELY BE ISSUED
LATER TODAY OR TONIGHT.

FIRE DANGER WILL BE VERY HIGH OVER MUCH OF THE AREA ON SUNDAY...
AND AGAIN ON WEDNESDAY. HIGH FIRE DANGER IS FORECAST FOR THE REST
OF THE WEEK.

BELOW FREEZING TEMPERATURES ARE POSSIBLE ACROSS MUCH OF CENTRAL
AND SOUTH CENTRAL KANSAS SATURDAY NIGHT...ESPECIALLY ALONG AND
WEST OF HIGHWAY 14 IN CENTRAL KANSAS. HOWEVER A WIDESPREAD HARD
FREEZE IS LIKELY BOTH SUNDAY NIGHT AND MONDAY NIGHT...WITH
FORECAST LOWS IN THE MID 20S.  THOSE WITH AGRICULTURAL AND
HORTICULTURAL INTERESTS WILL NEED TO TAKE APPROPRIATE ACTION...TO
PROTECT TENDER VEGETATION FROM THIS HARD FREEZE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

PJH/ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:46 AM CDTRed Flag WarningICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more17 hr
Apr 4, 6:53 PM CDTWind AdvisoryICTChase, Marion26 hr

Nearby

High Wind Warnings in Kansas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.